Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 53, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Sep 1, 2021, 3:29 PM EDT. It took effect at Sep 2, 2021, 6:00 AM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2021, 3:29 PM EDT (19:29 UTC)
- In effect from
- Sep 2, 2021, 6:00 AM EDT
- Expired
- Sep 3, 2021, 3:08 AM EDT
- In force
- 21 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
976 WHUS71 KCAR 011929 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 329 PM EDT Wed Sep 1 2021 ANZ050>052-020330- /O.NEW.KCAR.SC.Y.0053.210902T1000Z-210903T1400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 329 PM EDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 10 AM EDT FRIDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 6 AM Thursday to 10 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Sinko
8 follow-up statements
385 WHUS71 KCAR 012223 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 623 PM EDT Wed Sep 1 2021 ANZ050>052-020630- /O.CON.KCAR.SC.Y.0053.210902T1000Z-210903T1400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 623 PM EDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO 10 AM EDT FRIDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt and seas 5 to 8 ft expected on the coastal waters and 2 to 4 ft on the intra-coastal waters. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 6 AM Thursday to 10 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
223 WHUS71 KCAR 020113 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 913 PM EDT Wed Sep 1 2021 ANZ050>052-020915- /O.CON.KCAR.SC.Y.0053.210902T1000Z-210903T1400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 913 PM EDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO 10 AM EDT FRIDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt. Seas 5 to 8 ft expected on the coastal waters, and 2 to 4 ft on the intra-coastal waters. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 6 AM Thursday to 10 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
737 WHUS71 KCAR 020720 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 320 AM EDT Thu Sep 2 2021 ANZ052-022100- /O.EXT.KCAR.SC.Y.0053.210902T1000Z-210903T0600Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 320 AM EDT Thu Sep 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 2 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ050-051-022100- /O.CON.KCAR.SC.Y.0053.210902T1000Z-210903T1400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 320 AM EDT Thu Sep 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 10 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
784 WHUS71 KCAR 021342 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 942 AM EDT Thu Sep 2 2021 ANZ052-030145- /O.CON.KCAR.SC.Y.0053.000000T0000Z-210903T0600Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 942 AM EDT Thu Sep 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 2 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ050-051-030145- /O.CON.KCAR.SC.Y.0053.000000T0000Z-210903T1400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 942 AM EDT Thu Sep 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 10 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
849 WHUS71 KCAR 021637 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1237 PM EDT Thu Sep 2 2021 ANZ052-030045- /O.CON.KCAR.SC.Y.0053.000000T0000Z-210903T0600Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1237 PM EDT Thu Sep 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * WHAT...Northeast winds 15 to 25 kt with a few gusts up to 35 kt and seas 3 to 5 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 2 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ050-051-030045- /O.CON.KCAR.SC.Y.0053.000000T0000Z-210903T1400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1237 PM EDT Thu Sep 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY... * WHAT...Northeast winds 20 to 30 kt with a few gusts up to 35 kt and seas 5 to 8 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 10 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Sinko
742 WHUS71 KCAR 021937 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 337 PM EDT Thu Sep 2 2021 ANZ052-030600- /O.CON.KCAR.SC.Y.0053.000000T0000Z-210903T0600Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 337 PM EDT Thu Sep 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 2 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ050-051-030745- /O.CON.KCAR.SC.Y.0053.000000T0000Z-210903T1400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 337 PM EDT Thu Sep 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 10 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Sinko
739 WHUS71 KCAR 030053 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 853 PM EDT Thu Sep 2 2021 ANZ052-030200- /O.CAN.KCAR.SC.Y.0053.000000T0000Z-210903T0600Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 853 PM EDT Thu Sep 2 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... The wind has diminished this evening, and wind gusts are not expected to exceed 25 knots. Therefore the advisory has been cancelled. $$ ANZ050-051-030900- /O.CON.KCAR.SC.Y.0053.000000T0000Z-210903T1400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 853 PM EDT Thu Sep 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 10 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
027 WHUS71 KCAR 030708 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 308 AM EDT Fri Sep 3 2021 ANZ050-051-030815- /O.CAN.KCAR.SC.Y.0053.000000T0000Z-210903T1400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 308 AM EDT Fri Sep 3 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and wave heights have mostly fallen below small craft advisory thresholds and will continue to subside through he next 24 hours. $$ VJN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Sep 1, 12:09 PM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Sep 1, 12:09 PM EDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1209 PM EDT Wed Sep 1 2021 .SYNOPSIS... High pressure from the northwest will continue to build toward the region today then move east tonight. The remnants of Ida will cross the Gulf of Maine Thursday, then exit across the Maritimes Friday. High pressure will build across the region later Saturday. A cold front will approach Sunday. && .NEAR TERM /THROUGH TONIGHT/... 12:09PM Update: Seeing some weak echos on CBW data across Aroostook county so opted to paint an area of 15% POPs for isolated showers. It appears these echos may be a mix of Virga and actual showers given the few that developed earlier today. Opted to run that isolated shower chance through the afternoon in the north. Elsewhere, forecast remains on track with decent cu & stratocu field over the northern 2/3rd of the FA with new stratocu forming in the southern 1/3rd. Higher clouds continue to advance northward with the next weather maker. Adjusted temperatures and dew points based on latest observations and tweaked the afternoon diurnal cycle. No other changes made to the forecast. Prev Disc: A ridge of Can high pres will provide for fair conditions and a little cooler hi temps tdy with some SC cldnss across the N. High cldnss will cont to ovrsprd spcly Downeast and Cntrl ptns of the FA by aftn as the remnant low pres of Ida moves E across the Mid Atlc states. Cld cvr will cont to lower and thicken across the region tngt with rn ovrsprdg the S hlf of the FA by daybreak as the low tracks ENE off the NJ coast. Rn will likely already be hvy attms alg the Downeast coast by daybreak Thu as tropical moisture overruns shallow cool air. Max PoPs were raised to categorical alg the coast by erly Thu morn with the leading edge of rnfl attm near a Houlton - Baxter State Park -Moosehead Lake line. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... The remnants of Ida will bring abundant rainfall Downeast, with totals in excess of 1 to 2 inches likely. Confidence is increasing for these amounts as guidance comes into agreement on the track of Ida, with the remnant low center riding just off- shore over the Gulf of Maine. This positioning of the low will bring steady rainfall into the Central Highlands Thursday afternoon. The low will not linger long in our area, pushing off into the Canadian Maritimes Thursday night. Heavy rainfall exit eastern Maine Thursday night with the progression of the surface low. However, an upper level trough will immediately follow Ida’s remnants, and moisture will wrap around the backside of this upper level low into the northern half of the forecast area on Friday. The upper level trough won’t only be responsible for lingering showers, but also strong CAA that will lead to temperatures falling well below average. It will feel more like fall heading into the weekend as high temperatures only reach up into the upper 50s across the north, and mid-60s Downeast. Low temperatures Friday night will follow a similar trend due to continued CAA, and the north will see low temperatures in the lower 40s. Downsloping over the Central Highlands will keep the Downeast region a little closer to average with lows in the lower 50s. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Showers will dissipate on Saturday as an upper level ridge builds into the area. Cooler temperatures will remain due to continued CAA, with high temperatures Saturday once again below the seasonal average. Slight warming will take place underneath clearing skies this weekend, with high temperatures on Sunday reaching a little closer to normal before the next system moves into the area. A cold front will approach from the west Sunday afternoon and cross through the forecast area Sunday night into Monday. This front will be the next chance for widespread rainfall across the forecast area. The upper level low this system is related to won't be done with just that wave, however. A second shortwave will wrap around the upper level low Tuesday, bringing another round of showers to the region. Temperatures will hover around average through early next week. && .AVIATION /16Z WEDNESDAY THROUGH SUNDAY/... NEAR TERM: FEW to SCT MVFR clouds have lifted into VFR levels. 18z TAFs expected to feature BKN-OVC conditions north with SCT- BKN conditions south with high clouds advancing into the area. Tdy - This Eve...VFR all TAF sites with lgt winds. Late Tngt...Nrn TAF sites lowering to low VFR. Downeast sites lowering to MVFR/IFR clgs/vsbys in rn. Lgt winds. SHORT TERM: Thursday...VFR/MVFR north, MVFR/IFR Downeast. IFR/LIFR likely in heaviest rain bands Thursday morning at BGR/BHB. North winds 5 to 10 kts. Thursday night...MVFR/IFR with lingering low ceilings, local LIFR possible in patchy fog. North winds 5 to 10 kts. Friday through Friday night...VFR with possible MVFR/IFR in lingering rain, especially across northern terminals. North to northwest winds around 10 kts. Saturday through Saturday night...VFR across all terminals. Northwest winds 5 to 10 kts shifting west and becoming light. Sunday...VFR, becoming MVFR in showers. South winds 5 to 10 kts. && .MARINE... NEAR TERM: No changes to the ongoing forecast... Winds and seas should remain below SCA thresholds. Clgs and vsbys will lower late tngt with onsetting heavy rain and patchy fog. Kept close to blended wv model guidance for fcst wv hts. SHORT TERM: SCA winds possible Thursday, with gusts up to 25 kts and seas approaching 5 ft over the Coastal Waters. Heavy rain Thursday may reduce visibilities. Winds will taper off early Friday morning with conditions falling below SCA levels by Friday afternoon. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Sinko/VJN Short Term...AStrauser Long Term...AStrauser Aviation...Sinko/VJN/AStrauser Marine...Sinko/VJN/AStrauser
Hazardous weather outlook, Sep 1, 4:10 AM EDT, 11 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 410 AM EDT Wed Sep 1 2021 MEZ001>006-010-011-015>017-029>032-021000- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 410 AM EDT Wed Sep 1 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Significant to heavy rainfall is possible late tonight into Friday morning especially Downeast and East Central portions of the region dependent on the eventual track of the remnants of Ida. Please be alert for the possibility of flood watches for Downeast areas during this time frame. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-021000- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 410 AM EDT Wed Sep 1 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Wind and Rain is expected over the waters late Wednesday night into Friday as the post tropical remnant low of Ida tracks across the Gulf of Maine. Be alert for wind headlines during this time frame. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VJN
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 3:24 PM EDT | Flash Flood Watch | CAR | Hancock, Washington | 21 hr |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.